MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR

BOSTON SCIENTIFIC CORPORATION CRE PRO; BALLOON DILATOR
Model Number M00558640
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the bile duct during a bile duct stenosis procedure performed on (b)(6) 2024.During the procedure, the balloon burst.It was reported that no piece of the balloon detached inside the patient.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a4: the patient's weight is 74.5 kg; reported here as the patient's weight exceeded the character limit for the designated field.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Additional Manufacturer Narrative
Block a4: the patient's weight is 74.5 kg; reported here as the patient's weight exceeded the character limit for the designated field.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the returned cre pro wireguided dilatation balloon was analyzed, and a visual/microscopic inspection found a longitudinal tear.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The longitudinal tear found in the balloon could have been interpreted by the customer as the reported event of a balloon burst.This problem is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure, interaction with other devices, or anatomical factors.These factors and interactions could influence the damage found in the balloon.It is possible that interaction with any kind of sharp surface during or previous to the procedure could create friction on the balloon causing the longitudinal tear.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a4: the patient's weight is 74.5 kg; reported here as the patient's weight exceeded the character limit for the designated field.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11 (investigation results) have been updated.Block h11: investigation results: the returned cre pro wireguided dilatation balloon was analyzed, and a visual/microscopic inspection found a longitudinal tear.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes the reported event of balloon burst was not confirmed.The longitudinal tear found in the balloon could have been interpreted by the customer as the reported event of a balloon burst.This problem is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure, interaction with other devices, or anatomical factors.These factors and interactions could influence the damage found in the balloon.It is possible that interaction with any kind of sharp surface during or previous to the procedure could create friction on the balloon causing the longitudinal tear.Therefore, the most probable root cause is no problem detected.

Brand Name
CRE PRO
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20355826
Report Number3005099803-2024-04842
Device Sequence Number8086778
Product Code FGE
UDI-Device Identifier08714729797524
UDI-Public08714729797524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558640
Device Catalogue Number5864
Device Lot Number0033320565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/31/2024
11/21/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/20/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale